MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09102
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a procedure to extract cardiac leads, a performer mullins guiding sheath separated.The leads were reported to be implanted for over 40 years.Access was obtained in the femoral artery for an ipsilateral approach.The patient's anatomy was not noted to be tortuous or calcified.A "tefloned" wire guide was reported to be utilized through the complaint device.When the user attempted to remove the device, the connector detached from the dilator, leaving the dilator inside the introducer with no ability to remove the dilator.The device (dilator and introducer) were removed from the patient and the procedure was aborted.Compression was used for closure.Since the event, the patient has undergone open vascular surgery to remove the leads and has been reported to be "doing well".A section of the complaint device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: investigation - evaluation.A review of the complaint history, dimensional verification, device history record, functional testing, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned for investigation.There was no visible biological matter on the hub.Functional testing was performed which found slight damage on the side of the flare, possibly from hemostats or from being pulled through the cap during use; however, the flare easily pulled through the connector cap.There was no other visible damage to the tubing or proximal hub.The inner diameter of the connecting cap and the outer diameter of the dilator both measure within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.There is no labeling for this device addressing the failure of dilator hub separation.Based on the information provided and the examination of the returned product, investigation has concluded the cause of this event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8289794
Report Number1820334-2019-00233
Device Sequence Number13931132
Product Code DYB
UDI-Device Identifier00827002091023
UDI-Public(01)00827002091023(17)210810(10)9085527
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberG09102
Device Catalogue NumberRCFW-14.0-38-85-RB-MTS
Device Lot Number9085527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR